Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 28, 2023, 1:12 AM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Mar 29, 2023, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2023, 1:12 AM PDT (08:12 UTC)
- In effect from
- Mar 29, 2023, 11:00 AM PDT
- Expired
- Mar 29, 2023, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4090 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS75 KVEF 280812 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 112 AM PDT Tue Mar 28 2023 AZZ001-003-036-CAZ522>524-NVZ014>022-282100- /O.NEW.KVEF.WI.Y.0026.230329T1800Z-230330T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 112 AM PDT Tue Mar 28 2023 /112 AM MST Tue Mar 28 2023/ ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts between 40 and 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
547 WWUS75 KVEF 282024 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 124 PM PDT Tue Mar 28 2023 AZZ001-003-036-CAZ522>524-NVZ014>022-291200- /O.CON.KVEF.WI.Y.0026.230329T1800Z-230330T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 124 PM PDT Tue Mar 28 2023 /124 PM MST Tue Mar 28 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
042 WWUS75 KVEF 290901 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 201 AM PDT Wed Mar 29 2023 AZZ001-003-036-CAZ522>524-NVZ014>022-291830- /O.CON.KVEF.WI.Y.0026.230329T1800Z-230330T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 201 AM PDT Wed Mar 29 2023 /201 AM MST Wed Mar 29 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
623 WWUS75 KVEF 291821 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1121 AM PDT Wed Mar 29 2023 CAZ525-300300- /O.EXA.KVEF.WI.Y.0026.000000T0000Z-230330T0300Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 1121 AM PDT Wed Mar 29 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Morongo Basin. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ522>524-NVZ014>022-300300- /O.CON.KVEF.WI.Y.0026.000000T0000Z-230330T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1121 AM PDT Wed Mar 29 2023 /1121 AM MST Wed Mar 29 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
831 WWUS75 KVEF 300258 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 758 PM PDT Wed Mar 29 2023 AZZ001-003-036-CAZ522>525-NVZ014>022-300400- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-230330T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 758 PM PDT Wed Mar 29 2023 /758 PM MST Wed Mar 29 2023/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Breezy southwest winds continue across the forecast area this evening. In general, gusts have subsided below 40 mph and will continue to decrease through the night. The Wind Advisory has been allowed to expire on time, but cannot rule out an occasional gust to 40 mph, particularly in the higher terrain, over the next couple of hours. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:41 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 27, 9:41 PM PDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 941 PM PDT Mon Mar 27 2023 .SYNOPSIS...One last day of quiet conditions before the next system moves into the region. Heavy snow in the Sierra expected as well as additional snow for the southern Great Basin and the Spring Mountains above 4500 feet. Precipitation in the lower valleys and deserts expected to be minimal. Gusty south winds spread across the area Tuesday and Wednesday. Things settle down over the weekend before another potential system takes aim early next week. && .UPDATE...Winds have subsided with nightfall, though persistent north breezes continue along the Colorado River Valley. These will continue to wane through the overnight period. Through the morning Tuesday, gusty south winds will pick up across the southwestern Great Basin, generally between 25 and 35 mph, though isolated pockets of gusts to 40 mph cannot be ruled out, especially in the higher terrain. Temperatures will be the warmest of the week on Tuesday, but will still range 4 to 6 degrees below seasonal averages across the region. Snow will begin to accumulate along the eastern Sierra slopes through the afternoon, with higher snowfall rates picking up Tuesday night into Wednesday morning. Winter Storm Warning for the eastern Sierra slopes including Westgard Pass and Aspendell goes into effect at 8am PDT. No changes have been made to the forecast tonight, as it looks to be in good shape. && .PREVIOUS DISCUSSION...128 PM PDT Mon Mar 27 2023/ .SHORT TERM...Through Thursday. Cool and quiet conditions persist today as a subtle shortwave ridge builds overhead. Highs are forecast to be 10-20 degrees below normal. A weak shortwave on the heels of the ridge axis will produce scattered high clouds across our southern areas this afternoon. Effects from the next bowling-ball low begin tomorrow, with gusty south winds across our western locations. Precipitation begins in the Sierra during the afternoon, where heavy snow is expected. A Winter Storm Warning remains in effect for the Eastern Sierra slopes from 8AM Tuesday to 11PM Wednesday. 6-12" of snow expected between 6000-8000 feet, with 1-2' possible above 8000 feet. With relatively modest moisture in this AR, not expecting significant spillover into the Owens Valley. NBM 90th percentile QPF amounts show 0.5" at Bishop, with the mean around 0.25". With the limited spillover, amounts in the White Mountains are forecast to be between 2-5". Precipitation spreads east Wednesday morning across Esmeralda, Nye, and Lincoln counties, as well as the Spring Mountains in Clark County. In these areas, snow amounts up to 4" are possible above 4500 feet, and up to 6" above 6000 feet. These totals may lead to minor travel impacts. Precipitation will likely start as rain below 6500 feet, but snow levels quickly drop to 4500 feet Wednesday afternoon and evening. In the lower valleys and deserts, minimal rain amounts are forecast, with totals less than 0.2". By Wednesday evening and night, precipitation spreads into Mohave County, predominantly the northern half. Amounts here will also be fairly light, with less than 0.5" in the lower elevations and up to 2" of snow in the higher elevations. On Thursday, shower activity will linger as the cold base of the trough moves through. If sufficient clearing occurs, there could be a few rumbles of thunder as well. By this time, snow levels are expected to be around 4500 feet. This system is also bringing some wind with it. South winds increase tomorrow afternoon across our western zones, spreading east Tuesday night and Wednesday. Widespread gusts of 35-45 mph are expected, with gusts up to 55 mph in the high terrain. .LONG TERM...Friday through the weekend. As the aforementioned system exits, so too do the precipitation chances. Temperatures finally begin to moderate over the weekend, with highs possibly reaching seasonal normals on Sunday. Breezy conditions persist, ramping up on Sunday as another potential system approaches. There remains a fair amount of uncertainty with this system, particularly in the depth of the trough, but there's a 50+% chance that we return to below-normal temperatures next week. Precipitation chances don't appear to be quite as high, with roughly a 30% chance of above-normal precipitation. && .HYDROLOGY...Minor flooding from higher-than-normal streamflows is forecast to return within the Meadow Valley Wash Tuesday afternoon. Up to 0.25" of rain is possible Tuesday before precipitation transitions to snow. Combined with regional snowmelt and controlled releases from the Eagle Valley Dam, the wash is expected to rise to minor flood stage. && .AVIATION...For Harry Reid...Minor wind impacts expected today with northeast winds gusting to 15-18 kts through the mid afternoon and subsiding around sunset. Winds should shift to a more easterly direction as they subside. After sunset, light winds favoring a generally southwest direction are expected overnight and through the morning tomorrow. Increasing clouds aoa 15kft are expected through the TAF period as well. For the rest of southern Nevada, northwest Arizona and southeast California...Minor wind impacts expected through the rest of the afternoon and evening due to northerly gusts of 20-25 kts for the KEED/KIFP terminals and slightly less gust potential for the Las Vegas Valley terminals. Clouds will be increasing aoa 15kft through the evening and overnight hours through tomorrow morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian DISCUSSION...Woods AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.